MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 3120516
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following products were used in the surgery: (product id: 3120517, qty: 3) (product id: 3120318, qty: 1) and (product id: 3125517, qty : 2).Although it is unknown whether these products caused or contributed to the reported event, we are filling this mdr for notification purpose.Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with non union and underwent anterior cervical discectomy and fusion (acdf) surgery at c4-7 levels.Post-operatively, a screw was broken in the body of c7.As a result, the broken portion of the screw was captured and removed from the c7 vertebral body.The products came in contact with the patient.No fragment of the screw remained in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Post-op x-rays of c4-c7 acdf show a backed out screw at c7.Solid fusion is apparent at c5-6, less so at c6-7 peek interbody grafts were used.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis results: the screw has broken 10mm from the tip.Both sections of the screw have been returned.A microscopic review of the fracture shows the area of crack propagation along with fatigue lines and a sheer lip.These factors are in line with one another and are consistent with cyclic fatigue leading to a material overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8109428
Report Number1030489-2018-01566
Device Sequence Number13886315
Product Code KWP
UDI-Device Identifier00613994241160
UDI-Public00613994241160
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3120516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/27/2018
06/26/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date12/24/2018
07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight61